Helped Over 500,000 patients with 98%+ satisfaction.
A new question is answered every 9 seconds

Atrophic Vaginitis.

Resolved Question:

Dear Doctor
I would be grateful for your advice
I am 57, have no children and had my menopause about 5 years ago. Earlier this year I noticed a small amount of vaginal discharge brown in colour, saw my GP and in July I had swabs done which were all clear and a transpelvic/vaginal scan, the outcome of which was I was a thin endometrium. My doctor commenced me on oestrogen pessaries 500mcgs, I saw her again after 1 month, the discharge was improved and she said I could continue or stop, I stopped and the symptoms came back and after consultation with my doctor restarted the pessaries twice weekly. I have now been using them for 1 month and there is no blood stained discharge, but instead a clear white discharge which has no odour and causes me no problem. My questions are
- is this a result of the oestrogen pessary?
- should I be decreasing the frequency of the pessary say to once weekly?
- or is this something more concerning ?.
I am otherwise very well

Thank you for your help


Category: OBGYN

Ask Your Own Question

Category: Infertility Specialist
Dr. Aarti Vazirani is online now

Expert:  Dr. Aarti Vazirani replied 4 Days.

Hello,

Thanks for trusting us with your health concern.

Basically the discharge was most probably due to atrophic vaginitis .

This is when , after menopause, due to estrogen deficiency, the endometrium and the vaginal mucosa all thin out and break out, becoming increasingly fragile and prone to infections, cracks and bleeding. Hence the discharge, which responded favourably to estrogen treatment locally.

There is no problem in using the pessaries as long as you wish, upto a period of even a couple of years.
The clear white discharge could be normal vaginal discharge, as the lining improves in response to the hormones ( same as you experienced physiological normal discharge during the reproductive years ) .

As there is no odour and no itching, it signifies that this is not due to an infection, or due to hormonal imbalance.

So to answer your questions specifically.

- Yes, the clear discharge is most likely a result of the estrogen pessary.

- continue taking the pessary in the frequency and dosage prescribed to you by your doctor as long as there are no undesirable side effects , even then titrate the dosage only on medical prescription

- No, i do not find anything worrisome in your symptoms.

All the best to you, and please feel free to ask any further follow up questions , or ask for any clarifications anytime.

Take care.
Regards


Dr. Aarti Vazirani
Category: Infertility Specialist
Experience: 
Residency: Obstetrics & Gynecolog, BJMC,Civil hospital, Ahmedabad, 2008
Post Graduate: MS (Obstetrics & Gynecology), B.J. Medical College, Ahmedabad, 2008
Medical School: MBBS, B.J. Medical College, Ahmedabad, 2004
Dr. Aarti Vazirani and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.